Can vicodin abuse cause psychotic behaviour?

Discussion in 'Hydrocodone' started by rendog, Feb 3, 2004.

  1. rendog

    rendog Newbie

    Reputation Points:
    0
    Messages:
    2
    Joined:
    Feb 3, 2004
    I live with a man who has been using increasing amounts of vicodin for various ailments. Can abuse of this drug bring on psychotic-like behavior?
     
  2. BA

    BA Palladium Member

    Reputation Points:
    947
    Messages:
    365
    Joined:
    Aug 15, 2003
    from U.S.A.
    rendog,


    I speak from personal experience, yes it can. I took vicodin about two months ago and started having strong suicidal thoughts and was very beligerent. Make sure you contact your doctor and let him know what's happening, you just may save his life or yours.


    BA
     
  3. rendog

    rendog Newbie

    Reputation Points:
    0
    Messages:
    2
    Joined:
    Feb 3, 2004
    His doctor is not my doctor- since we are not married I don't know if they will even talk to me. He got more vicodin today-70 extra strength. At least I can maybe keep track of how fast they are being used before trying to talk to the doctor. I am afraid he will end up hurting me bad-he swung his cane at my heaD A WEEK AGO AND HIT ME ON MY HAND TWO DAYS AGO WHEN i PUT MY HANDS UP TO SHEILD MY FACE. hE IS GETTING WORSE ALL THE TIME AND KEEPS BLAMING ME FOR HIS ANGER. i CAN'T BELIEVE THE DOCTOR IS UNAWARE BUT WHO KNOWS..............
     
  4. BA

    BA Palladium Member

    Reputation Points:
    947
    Messages:
    365
    Joined:
    Aug 15, 2003
    from U.S.A.
    rendog,


    I've asked my wife to give you this answer.


    If the doctor is continually giving him more and more vicodins, either he is not aware of what he is doing or he doesn't care. Assume at first he doesn't know, can you go with him on his next visit, like I did.Be very careful ofwhat you say to the doctor because he couldcut him off completelyl. You can try to put it as this happens after only taking one pill, therefore he may give him an something else.If you can't do this, try what I did, secretly hiding a pill here a pill there and making him think he took them. This helped with my husband who was not aware of what was going on within himself. He never was violent, but when he thought he was taking all those pills,he cut down on the amount of pills becausehethought he would run out and not make it till the next prescription and didn't want to go through withdrawals.Then I would gradually pretend to find them because he thought he had run out. I would only "find" a few at a time. Believe me, he never caught on till he quit taking all of the pills and when his mind got right, I told him. We laugh about it now, it wasn't funny then. I don't know if this will work for you or not, however, you need to either talk to the doctor, try anything. Don't let him hurt you, because if he ever gets straight he may not be able to live with what he's done. My husband and I don't discuss this time in our life, because it's too disturbing to him. You know how he was before he started taking all this medicine, only you can decide what's best for you, but you need to do something for yourself and for him. I don't know if this will work for you, just try anything till you find something that will work. He is the only one that can stop, hopefully you can wake him up in time.


    BA now has a tendency not to take his medicine when he should, I have to ask him regularly if he's taken it because of the way he hurts. Once you've been there and lived through it,you don't want to go back.


    Good luck


    BA's better half.


    If I can be of any further help in anyway, please let me know.


    BA


    btw: This wasover 20 years ago, when the DEA wasn't watching doctors as closely as they do now.
     
  5. Geetered

    Geetered Newbie

    Reputation Points:
    0
    Messages:
    19
    Joined:
    Jul 28, 2004
    it can bring on heavy withdrawl
     
  6. Nicaine

    Nicaine Titanium Member

    Reputation Points:
    849
    Messages:
    2,320
    Joined:
    Jul 12, 2004
    from Rhode Island, U.S.A.
    Yep, the cold turkey withdrawal is miserable as hell. Not quite as bad if you no longer have access, because some of it is mental (cravings). Otherwise it's like having a horrible case of the flu plus this maddening feeling of agitation.


    Eases up *slightly* after about 3 days, and a lot more after about a week. About that point you start noticing how nice it is to be able to sleep, eat,breathe, and defecate normally again.
     
  7. Gahaba22

    Gahaba22 Gold Member

    Reputation Points:
    137
    Messages:
    137
    Joined:
    Sep 17, 2004
    The withdrawal from opiates is not a nice experience. However, it is not nearly as dangerous as alcohol withdrawal.



    geeb